Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 13, NWS San Angelo, TX

April 6, 20194 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 6, 2019, 4:05 AM CDT for 4 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2019, 4:05 AM CDT (09:05 UTC)
Expired
Apr 6, 2019, 5:00 AM CDT
In force
55 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Coke County, TX, Irion County, TX, Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 57 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2527 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

404 
WUUS54 KSJT 060905
SVRSJT
TXC081-235-431-451-061000-
/O.NEW.KSJT.SV.W.0013.190406T0905Z-190406T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
405 AM CDT SAT APR 6 2019

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Coke County in west central Texas...
  Sterling County in west central Texas...
  Western Tom Green County in west central Texas...
  Irion County in west central Texas...

* Until 500 AM CDT.

* At 403 AM CDT, severe thunderstorms were located along a line
  extending from 17 miles east of Forsan to 23 miles southeast of
  Saint Lawrence to 8 miles west of Barnhart, moving east at 35 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near,
  Silver around 435 AM CDT.
  Mertzon and Water Valley around 445 AM CDT.
  Carlsbad and Sherwood around 450 AM CDT.
  Grape Creek around 455 AM CDT.
  Knickerbocker and Tankersley around 500 AM CDT.

Other locations impacted by these severe thunderstorms include The
Intersection Of Highway 158 And Ranch Road 2059, Us-87 Near The Coke-
Tom Green County Line and Us-67 Near The Irion-Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3208 10127 3208 10038 3109 10064 3108 10127
TIME...MOT...LOC 0903Z 254DEG 38KT 3209 10107 3153 10120 3108 10131 

HAIL...0.88IN
WIND...60MPH
 
$$

PO
1 follow-up statement
335 
WWUS54 KSJT 060925
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
425 AM CDT SAT APR 6 2019

TXC081-235-431-451-061000-
/O.CON.KSJT.SV.W.0013.000000T0000Z-190406T1000Z/
Coke TX-Sterling TX-Tom Green TX-Irion TX-
425 AM CDT SAT APR 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR COKE...STERLING...WESTERN TOM GREEN AND IRION COUNTIES...

At 424 AM CDT, severe thunderstorms were located along a line
extending from 10 miles south of Champion Creek Reservoir to 14 miles
southwest of Broome to near Barnhart, moving east at 45 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Silver around 435 AM CDT.
  Water Valley around 445 AM CDT.
  Mertzon, Carlsbad and Sherwood around 450 AM CDT.
  Knickerbocker, Grape Creek and Tankersley around 500 AM CDT.

Other locations impacted by these severe thunderstorms include The
Intersection Of Highway 158 And Ranch Road 2059, Us-87 Near The Coke-
Tom Green County Line and Us-67 Near The Irion-Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3208 10127 3208 10038 3109 10064 3108 10127
TIME...MOT...LOC 0924Z 254DEG 38KT 3214 10085 3158 10098 3113 10109 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

PO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:42 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 6, 2:42 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
242 AM CDT Sat Apr 6 2019

.SHORT TERM...
(Today and Tonight)

At 2 am, radar imagery showed a cluster of strong to severe
thunderstorms over Stonewall County, while isolated storms were
starting to develop in Pecos and Crane counties. Hi-res model
guidance continues to suggest that these storms will eventually
merge into a line which will move into our western counties by
around 3 am as the short-wave trough axis moves northeast into the
Texas Panhandle. This line will then move east through much of the
forecast area through 9 or 10 am. Hi-res models also suggest that
the I-10 corridor may be spared from much of the thunderstorm
activity, as our central and especially northern counties get the
brunt of the thunderstorm line. Currently, our western counties have
1000-1500 J/KG of MU CAPE and 40 kt of 0-6 km shear, and this is not
expected to change much through the morning hours. Thus, there
remains a threat of strong to severe thunderstorms across the
forecast area through the mid morning hours. SPC still has our
counties west of a Brownwood to Junction line in a slight risk for
severe weather through 7 am, and then the counties east of that line
in a slight risk after 7 am. Main threats from the storms are
damaging winds and large hail, although an isolated tornado cannot
be ruled out.

After 10 am or so, the rest of the day will likely be dry across our
region, although there remains a small chance of an isolated
thunderstorm/shower or two over our eastern counties into the
evening hours as another short-wave trough moves south of the
region. Skies will at least partially clear as well from west to
east, allowing temperatures to rise into the low 80s this afternoon.
Tonight, we're forecasting lows in the upper 50s.

.LONG TERM...
(Sunday through Friday)

The secondary portion of the upper trough will move across
Sunday...then slow down and deepen over Northeast Texas Sunday
night. Will continue mention of a few showers over southeast zones
from Junction...Brady...to Brownwood and San Saba Sunday and a
few showers across Haskell and Throckmorton counties Sunday night
in association with this.

It will be still warm Sunday with highs near 80....along with
southwest winds and partly cloudy skies. A weak cold front move
into the Big Country late Sunday afternoon and through the region
Sunday night. This will have little affect on temperatures
Monday...with highs again near 80.

Temperatures will continue to warm into the lower 90s Tuesday and
Wednesday as 850 MB thermal trough move in. This will be helps by
strong downslope west winds Wednesday as a surface low moves
through Kansas. A cold front Thursday will keep highs in the 70s
through Friday. The next chance of rain appears to be Saturday as
an upper through moves through.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 80  59  82  55 /  50   5  10  10
San Angelo 	 84  58  83  54 /  20   5   5   5
Junction 	 82  59  82  55 /  50  20  20   5
Brownwood 	 80  59  80  54 /  70  20  30  10
Sweetwater 	 80  59  80  54 /  20   5  10   5
Ozona      	 83  58  82  54 /  10  10   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/04
Hazardous weather outlook, Apr 5, 2:56 PM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service San Angelo TX
256 PM CDT Fri Apr 5 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
256 PM CDT Fri Apr 5 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will increase in coverage this evening and become
widespread after midnight as a strong upper level disturbance
approaches from the west. Although large hail and damaging winds
will be possible across western counties initially, the main
hazard will be damaging winds overnight as storms move east across
the area. Dangerous cloud to ground lightning will also accompany
any thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated severe thunderstorms could occur along and east of a
Haskell to Abilene to Junction line, mainly during the morning
hours Saturday. Main threats are large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be requested by late this evening.

In the hours before

Special weather statement, Apr 5, 10:05 PM CDT, 6 hours before
Special Weather Statement
National Weather Service San Angelo TX
1005 PM CDT FRI APR 5 2019

TXZ066-127-060345-
Runnels TX-Taylor TX-
1005 PM CDT FRI APR 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TAYLOR AND NORTHWESTERN
RUNNELS COUNTIES UNTIL 1045 PM CDT...

At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wingate, or 7 miles west of Winters, moving north at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Happy Valley around 1015 PM CDT.
  Bradshaw around 1020 PM CDT.
  Coronados Camp around 1030 PM CDT.
  Buffalo Gap and View around 1045 PM CDT.

Other locations impacted by this storm include Lake Abilene, Drasco,
Camp Tonkawa, Pumphrey, Shep, Wilmeth and Ovalo.

LAT...LON 3231 9971 3186 9996 3195 10022 3209 10017
      3209 10015 3213 10015 3243 10004
TIME...MOT...LOC 0304Z 200DEG 34KT 3200 10008
Local storm report, Apr 5, 10:19 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1019 PM CDT FRI APR 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HAIL             WINGATE                 32.04N 100.11W
04/05/2019  M1.25 INCH       RUNNELS            TX   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL WAS
            REPORTED AT THE INTERSECTION OF HIGHWAY 153
            AND HIGHWAY 395 BY A SKYWARN SPOTTER.

&&

PO
Special weather statement, Apr 6, 2:06 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service San Angelo TX
206 AM CDT SAT APR 6 2019

TXZ098-060745-
Haskell TX-
206 AM CDT SAT APR 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY UNTIL 245 AM
CDT...

At 205 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near O'brien to near Rule. Movement was east at
25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Rochester around 210 AM CDT.
  O'brien around 215 AM CDT.
  Haskell around 225 AM CDT.
  Weinert around 230 AM CDT.
  Irby around 240 AM CDT.

Other locations impacted by these storms include Jud, Us-
277 Near The Haskell-Knox County Line and Us-380 Near The Haskell-
Stonewall County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3305 9949 3303 9999 3339 9999 3340 9950
TIME...MOT...LOC 0705Z 255DEG 35KT 3339 9994 3318 9993

PO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:25 PM CDTSpecial Weather StatementSJTRunnels50 min
Apr 5, 10:05 PM CDTSpecial Weather StatementSJTTaylor40 min
Apr 5, 10:12 PM CDTSevere Thunderstorm WarningSJTRunnels, Taylor33 min
Apr 6, 2:06 AM CDTSpecial Weather StatementSJTHaskell39 min
Apr 6, 5:01 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan44 min
Apr 6, 5:12 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan48 min
Apr 6, 6:05 AM CDTSevere Thunderstorm WarningSJTJones, Taylor27 min
Apr 6, 7:59 AM CDTSpecial Weather StatementSJTBrown46 min
Apr 6, 8:15 AM CDTSpecial Weather StatementSJTBrown45 min
Apr 6, 8:31 AM CDTSpecial Weather StatementSJTMcCulloch44 min
Apr 6, 8:56 AM CDTSpecial Weather StatementSJTSutton49 min
Apr 6, 9:01 AM CDTSpecial Weather StatementSJTMenard44 min
Apr 6, 9:11 AM CDTSpecial Weather StatementSJTSan Saba49 min
Apr 6, 9:24 AM CDTSpecial Weather StatementSJTMenard51 min
Apr 6, 10:05 AM CDTSpecial Weather StatementSJTMcCulloch55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.